MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implant procedure the lens was damaged in the cartridge.The lens was cut out of eye and replaced with a new one.Additional information has been requested.
 
Event or Problem Description
Additional information was provided that there was no patient harm.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Product evaluation: the lens was returned advanced to the nozzle entry area of a qualified cartridge.Viscoelastic is observed in the cartridge.The lens and haptic position are acceptable for advancement.No lens damage is observed.The cartridge has evidence of placement into a handpiece.The returned sample does not match the reported complaint.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The lens and haptics are properly folded for advancement.No lens or cartridge damage was observed.It is unclear if the wrong sample was returned or if the wrong complaint information was provided.The reporter has not responded to follow up requests.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11649167
Report Number1119421-2021-00799
Device Sequence Number3496353
Product Code HQL
UDI-Device Identifier00380652332651
UDI-Public00380652332651
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2025
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.195
Device Lot Number15107587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer04/09/2021
06/02/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date04/29/2021
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR